Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS Milwaukee, WI

May 30, 2013Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 30, 2013, 3:27 PM CDT for Sauk County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 3:27 PM CDT (20:27 UTC)
Expired
May 30, 2013, 4:00 PM CDT
In force
33 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sauk County, WI

The radar

The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:32 PM CDTTSTM WND DMGHill Point, WIA COUPLE TREES DOWN IN THE HILL POINT AREA. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 11:56 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WUUS53 KMKX 302027
SVRMKX
WIC111-302100-
/O.NEW.KMKX.SV.W.0022.130530T2027Z-130530T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 400 PM CDT

* AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHEAST OF RICHLAND CENTER...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REEDSBURG AROUND 340 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE IRONTON
AND LA VALLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4364 9032 4364 8984 4333 9019 4355 9020
      4356 9031
TIME...MOT...LOC 2027Z 208DEG 43KT 4344 9019

HAIL...1.00IN
WIND...60MPH

$$

MGG
4 follow-up statements
395 
WWUS53 KMKX 302035
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU MAY 30 2013

WIC111-302100-
/O.CON.KMKX.SV.W.0022.000000T0000Z-130530T2100Z/
SAUK WI-
335 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SAUK COUNTY UNTIL 400 PM CDT...

AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
REEDSBURG...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  REEDSBURG AROUND 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4360 9014 4364 9011 4364 8984 4341 9018
      4351 9020 4354 9020
TIME...MOT...LOC 2035Z 208DEG 43KT 4352 9013

HAIL...1.75IN
WIND...60MPH

$$
COLLAR
857 
WWUS53 KMKX 302039
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT THU MAY 30 2013

WIC111-302100-
/O.CON.KMKX.SV.W.0022.000000T0000Z-130530T2100Z/
SAUK WI-
339 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SAUK COUNTY UNTIL 400 PM CDT...

AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
REEDSBURG...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL SAUK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4364 8985 4346 9013 4352 9019 4354 9018
      4360 9013 4364 9009
TIME...MOT...LOC 2040Z 209DEG 38KT 4355 9010

HAIL...1.75IN
WIND...60MPH

$$
COLLAR
023 
WWUS53 KMKX 302047
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 PM CDT THU MAY 30 2013

WIC111-302100-
/O.CON.KMKX.SV.W.0022.000000T0000Z-130530T2100Z/
SAUK WI-
347 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SAUK COUNTY UNTIL 400 PM CDT...

AT 345 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF REEDSBURG...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN SAUK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4363 8993 4353 9004 4352 9019 4355 9012
      4360 9013 4364 9009
TIME...MOT...LOC 2048Z 209DEG 38KT 4362 9004

HAIL...1.00IN
WIND...60MPH

$$
COLLAR
400 
WWUS53 KMKX 302058
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 PM CDT THU MAY 30 2013

WIC111-302108-
/O.EXP.KMKX.SV.W.0022.000000T0000Z-130530T2100Z/
SAUK WI-
358 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAUK COUNTY WILL
EXPIRE AT 400 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 7 PM. 

LAT...LON 4363 8993 4353 9004 4352 9019 4355 9012
      4360 9013 4364 9009
TIME...MOT...LOC 2058Z 209DEG 38KT 4371 8997

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:07 PM CDT, 20 minutes earlier.

Area forecast discussion, May 30, 3:07 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 PM CDT THU MAY 30 2013

.SHORT TERM...

.VERY SHORT TERM...TONIGHT AND WEDNESDAY.

SHORT TERM FORECAST CHALLENGE WILL BE THE POSSIBILITY FOR DENSE FOG
OVERNIGHT. WITH LIGHT EASTERLY FLOW AT THE SURFACE ON THE NORTH SIDE
OF THE WARM FRONT...AREAS OF FOG ARE EXPECTED AND COULD BECOME
DENSE. BEST CHANCE FOR DENSE FOG WOULD BE THE NORTH HALF OF THE MKX
FORECAST AREA...NORTH OF MILWAUKEE AND MADISON.

THE SURFACE WARM FRONT CREPT INTO SOUTHERN WISCONSIN TODAY AND
ALREADY REACHED MADISON AND MILWAUKEE EARLY THIS AFTERNOON.
DEWPOINTS ARE RISING INTO THE MID 60S WILL HOLD TEMPS UP THROUGH THE
NIGHT. LIGHT SHOWERS AND DRIZZLE ASSOCIATED WITH THE WARM FRONT AND
SURFACE THETA-E ADVECTION WILL PERSIST THROUGH THE EVENING. SURFACE
BASED AND MIXED LAYER CAPE IS ON THE RISE...UP TO AROUND 1500 J/KG
WITH MINIMAL CIN IN FAR SOUTHERN WI. LOW LEVEL LAPSE RATES ARE
FAIRLY WEAK. THUS...ONLY ISOLATED THUNDER EXPECTED WITH THESE
SHOWERS.

MEANWHILE...A SHORTWAVE MOVING INTO WEST CENTRAL WI IS PRODUCING AN
AREA OF SHOWERS. THESE ARE IN THE STABLE AIR AHEAD OF THE SURFACE
WARM FRONT. THESE WILL LIKELY STAY NORTHWEST OF THE MKX FORECAST
AREA THIS EVENING.

CONVECTION HAS BEGUN OVER SOUTH CENTRAL IOWA THIS AFTERNOON AND ALL
MODELS KEEP THE STRONGER STORMS CONFINED TO NORTHERN IL AND
SOUTHWARD. THERE COULD BE SHOWERS AND ISOLATED STORMS ON THE
NORTHERN SIDE OF ANY ORGANIZED CONVECTION THAT COULD CLIP SOUTHERN
WI LATE TONIGHT INTO WEDNESDAY MORNING. THESE WOULD BE ELEVATED OVER
SOUTHERN WI AND NOT EXPECTING A RISK FOR SEVERE WITH THEM HERE.

THERE WILL BE SOME TIME FOR THE ATMOSPHERE TO RECOVER ENOUGH TO
SUPPORT SURFACE-BASED CONVECTION WEDNESDAY AFTERNOON WITH A STRONG
SHORTWAVE MOVING ACROSS MN AND CENTRAL WI. MKX AREA WILL BE ON THE
EASTERN FRINGE OF THIS DISTURBANCE AND THE LOW LEVEL JET WILL BE
POINTING TOWARD SOUTHERN MN DURING THIS TIME. SPC EXPANDED THE
SLIGHT RISK INTO WESTERN AND PORTIONS OF SOUTH CENTRAL WI FOR
WEDNESDAY. MIXED LAYER CAPE VALUES GET INTO THE 1000-1500 J/KG RANGE
WITH MODERATE BULK SHEAR TO SUPPORT MARGINALLY SEVERE HAIL AND HIGH
WIND GUSTS. WITH PRECIPITABLE WATER VALUES UP AROUND 1.4 IN...HEAVY
DOWNPOURS WILL BE LIKELY.

FRIDAY NIGHT AND THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM
TO HIGH

THE MID/UPPER TROUGH WILL PUSH INTO THE UPPER MISSISSIPPI VALLEY
REGION. THE 250 MB JET MAX INCREASES TO 100 KNOTS ACROSS SOUTHERN
AND NORTHEAST WISCONSIN WITH MODERATE UPPER DIVERGENCE OVER
SOUTHEAST WISCONSIN DURING THE EVENING.

SOUTHERN WISCONSIN WILL REMAIN IN THE WARM SECTOR FRIDAY EVENING
WITH A MID DRY PUNCH OVER MUCH OF THE AREA.  THOUGH THE BEST LOW
LEVEL WIND MAX WILL BE TO THE SOUTH AND EAST...STRONGER STORMS
ARE NOT OUT OF THE QUESTION ESPECIALLY WITH WIND SHEAR A BIT
HIGHER THAN PREVIOUS DAYS. THE CWASP SEVERE PARAMETER IS HIGHEST
ACROSS NORTHEAST ILLINOIS LOWER VALUES EXTENDS CLOSER TO THE UPPER
LOW OVER PORTIONS OF SOUTH CENTRAL WISCONSIN.

WEAKENING LOW PRESSURE WILL FINALLY DRAG A COLD FRONT THROUGH
SOUTHERN WISCONSIN BY SATURDAY NIGHT. NAM FORECAST SOUNDINGS STILL
HAVE 1300 J/KM OF CAPE SATURDAY AFTERNOON IF FORECAST DEW POINTS
ARE NOT TOO HIGH.

.LONG TERM...

SUNDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

MAIN UPPER LEVEL TROUGH AXIS WILL MOVE ACROSS THE WESTERN GREAT LAKES
SATURDAY NIGHT THEN INTO SOUTHERN CANADA ON SUNDAY.

FORECAST SOUNDINGS SHOW MOISTURE TRAPPED BELOW AN INVERSION AROUND
7 THSD FT...SO EXPECT CUMULUS/STRATOCUMULUS SUNDAY.  COOLER AIR IS
EXPECTED TO ARRIVE WITH THE SHORTWAVE.

THE GFS AND ECMWF ARE FAIRLY SIMILAR IN BRINGING ANOTHER UPPER
TROUGH ACROSS THE NORTHERN PLAINS MONDAY NIGHT AND REACHING THE
UPPER MISSISSIPPI VALLEY WEDNESDAY. ON THURSDAY THE GFS BRINGS THE
UPPER TROUGH ACROSS WISCONSIN WITH A BROADER MORE NORTH LOCATION
ON THE 00Z ECMWF.

STILL SOME POTENTIAL OF INSTABILITY SHOWERS SUNDAY BEFORE HIGH
PRESSURE DOMINATES WISCONSIN MONDAY.

BY TUESDAY SHOWERS/THUNDERSTORMS APPROACH THE MISSISSIPPI RIVER AREA
TUESDAY EVENING WITH A CHANCE OF SHOWERS/THUNDERSTORMS WEDNESDAY
AND THURSDAY.

&&

.AVIATION/00Z TAFS/...

.AVIATION /00Z TAFS/...THE WARM FRONT CREPT NORTHWARD QUICKER THAN
EXPECTED AND HAS ALREADY CLEARED KMSN AND KMKE...IDENTIFIED BY
SOUTHWEST WINDS AND SCOURING OF THE LIFR CIGS. THERE IS AN AREA OF
SHOWERS WITH ISOLATED THUNDER ACROSS FAR SOUTHERN WISCONSIN NOW THAT
WILL BRIEFLY IMPACT AT LEAST KMKE THROUGH THE NEXT HOUR. THE WARM
FRONT IS EXPECTED TO HANG UP NEAR SHEBOYGAN AND THE DELLS THROUGH
TONIGHT AND CONTINUE THE TREK NORTHWARD ON WEDNESDAY.

UNCERTAIN ABOUT CEILINGS TONIGHT SINCE THE WARM FRONT WILL BE VERY
CLOSE TO THE KMSN/KUES/KMKE TAF SITES. AREAS OF DENSE FOG AND LOW
CEILINGS WILL BE POSSIBLE MAINLY NORTH OF KMSN AND KMKE TONIGHT
ALONG AND NORTH OF THE WARM FRONT.

THE CHANCE FOR LIGHT RAIN SHOWERS/DRIZZLE WILL CONTINUE OVER ALL OF
SOUTHERN WI THROUGH TONIGHT. CHANCE FOR THUNDER ALONG AND SOUTH OF
THE WARM FRONT.

EXPECT IMPROVEMENT TO MVFR AND EVENTUALLY VFR AS REGION GETS INTO
WARM SECTOR AS WARM FRONT LIFTS INTO CENTRAL WISCONSIN. THIS MAY BE
DELAYED UNTIL EARLY WEDNESDAY MORNING.

&&

.MARINE...

MARINE DENSE FOG ADVISORY IN EFFECT AND EXTENDED THROUGH WEDNESDAY
MORNING FROM PORT WASHINGTON NORTH TO SHEBOYGAN IN THE VICINITY OF
THE SURFACE WARM FRONT. CANCELLED THE ADVISORY FOR ZONES SOUTH OF
PORT WASHINGTON...ALTHOUGH PATCHY FOG IS STILL POSSIBLE WITH THE
WARM MOIST AIR FLOWING OVER THE COOL WATER.

SOUTH WINDS WILL INCREASE THURSDAY...ALTHOUGH WINDS AND WAVES ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/FRIDAY AND AVIATION/MARINE...MRC
FRIDAY NIGHT THROUGH THURSDAY...HENTZ
Hazardous weather outlook, May 30, 8:19 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
819 AM CDT THU MAY 30 2013

WIZ046-047-051-052-056>060-062>072-311330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
819 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE ARE INCREASING CHANCES FOR THUNDERSTORMS FROM WEST TO EAST
THROUGH THE DAY...WITH STORMS MOST LIKELY THIS EVENING. SOME OF
THE THUNDERSTORMS MAY BE SEVERE. THE STORMS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAIN...ALONG WITH THE POTENTIAL OF
LOCALIZED URBAN AND LOW LYING FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHERN WISCONSIN WILL BE IN THE WARM SECTOR AHEAD OF A LOW OVER
THE PLAINS THROUGH SATURDAY. THIS WILL RESULT IN ROUNDS OF
THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY
FRIDAY AFTERNOON AND EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO FRIDAY NIGHT.

LMZ643>646-311330-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
819 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS BY APPROACH SMALL CRAFT ADVISORY LEVELS INTO THE EARLY
EVENING.

THERE ARE INCREASING CHANCES FOR THUNDERSTORMS THROUGH THE DAY.
SOME STORMS IN THE LATE AFTERNOON AND EVENING MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH SATURDAY. SOME OF
THESE MAY BE SEVERE ESPECIALLY FRIDAY AFTERNOON AND EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON TUESDAY NIGHT AND
WEDNESDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 30, 1:13 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
113 PM CDT THU MAY 30 2013

WIZ063-301900-
DANE-
113 PM CDT THU MAY 30 2013

...STRONG THUNDERSTORM MOVING INTO CENTRAL AND NORTHERN DANE
COUNTY...

AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FITCHBURG...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MAPLE BLUFF AND MADISON CAPITOL SQUARE BY 120 PM CDT...
  MADISON TRUAX AIRPORT AND WAUNAKEE BY 125 PM CDT...
  WINDSOR AND DE FOREST BY 135 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MGG
Local storm report, May 30, 1:29 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
129 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             MADISON TRUAX AIRPORT   43.14N 89.33W
05/30/2013  M0.25 INCH       DANE               WI   CO-OP OBSERVER

&&

RSCHAAR
Local storm report, May 30, 1:47 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             1 N SUN PRAIRIE         43.20N 89.23W
05/30/2013  M0.25 INCH       DANE               WI   TRAINED SPOTTER

            WIND SPEED ESTIMATED AT 55 MPH

&&

RSCHAAR
Local storm report, May 30, 2:50 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     RANDOLPH                43.54N 89.00W
05/30/2013                   DODGE              WI   911 CALL CENTER

            TREE DOWN IN THE CITY OF RANDOLPH ON COLUMBUS ST. TIME
            ESTIMATED.

0208 PM     TSTM WND DMG     3 SE RANDOLPH           43.51N 88.96W
05/30/2013                   DODGE              WI   911 CALL CENTER

            TREE DOWN IN TOWN OF WESTFORD ON HICKORY POINT ROAD. TIME
            ESTIMATED.

&&

MEB
Local storm report, May 30, 2:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
258 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             TOKEN CREEK             43.19N 89.29W
05/30/2013  M1.00 INCH       DANE               WI   PUBLIC

&&

MEB
Special weather statement, May 30, 3:21 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CDT THU MAY 30 2013

WIZ056-302100-
SAUK-
321 PM CDT THU MAY 30 2013

...STRONG THUNDERSTORM MOVING INTO NORTHWEST SAUK COUNTY...

AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF REEDSBURG...MOVING
NORTHEAST AT 50 MPH.

FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40
MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  REEDSBURG BY 340 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:02 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk43 min
May 29, 8:20 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane40 min
May 30, 12:47 PM CDTSevere Thunderstorm WarningMKXSauk28 min
May 30, 1:17 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane58 min
May 30, 1:48 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge42 min
May 30, 2:13 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Green Lake47 min
May 30, 2:47 PM CDTSevere Thunderstorm WarningMKXLafayette43 min
May 30, 3:38 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette37 min
May 30, 5:36 PM CDTSevere Thunderstorm WarningMKXGreen, Iowa, Lafayette54 min
May 30, 5:51 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge39 min
May 30, 6:28 PM CDTSevere Thunderstorm WarningMKXDane, Green, Lafayette, Rock47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.